White bloood cells play an important role in the immune system by protecting our bodies from infections! A sudden drop in the count could signify a serious health problem. Coupled with stomach pain and a fever usually means that your body is fighting off infection and I would follow up with your doctor immediately!
Low WBC can have a variety of causes. Possible causes include viral infections, congenital disorders, autoimmune disorders and drugs such as prednisone, antibiotics and diuretics. Severe allergic reactions, parasitic diseases and vitamin deficiencies are other examples of causes of low white blood cell count.
White blood cell counts can drop as the result of chemotherapy, radiation or certain types of cancer. Leukopenia can also indicate diseases of the liver or spleen or collagen-vascular diseases such as lupus erythematosus.
Having a low WBC can be dangerous. White blood cells are the body's defense mechanism against infections. If you have too few white blood cells, you are at risk of all types of infections, including bacterial, viral and fungal.
I am guessing you have seen a doctor because you know your blood cell count, or you work in a lab but then you would know the answer to ur question. You have most likely just fighted an infection. WBC still work at low concentrations so unless you have very little you will be ok. However if you do get sick see your doctor and they will know if you have enough to fight it.
2 years ago
Last edited at 3:46AM on 6/2/2011
Influenza, systemic lupus erythematosus, Hodgkin's lymphoma, some types of cancer, typhoid, malaria, tuberculosis, dengue, Rickettsial infections, enlargement of the spleen, folate deficiencies, psittacosis and sepsis. It can also be caused by deficiency in certain minerals such as copper and zinc.
The only person who can answer your question accurately is your Doctor, because he or she had other labwork done, too, so s/he has the whole picture. It's true, there were a lot of scary terms given in previous answers, but they're incomplete guesses. Ask your Doctor--oh, and more labwork and other diagnostic tests may be needed to find out what's going on. Try to be patient and not get tied up in knots over this. (By the way: why do medical people call us "patients"? I think they should call us IM-patients!)
i am kidney transplants patient in 2006, In past few year i every thing ok in my blood result accept my Tacrolimus level alway up and down , still last year on Dec11 suddenly my creatinine level jump up to 185 tacrolimus also very high 18 , i have do a biopsy show rejection , so my doctor reduce my tacrolimus 1mg 2 time a day now . so now my creatinine level still a bit high 144 my tacrolimus level now is 4.5 ,but now i got white blood cell and HB low